Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 177, NWS Shreveport, LA

October 10, 2001Cass County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Oct 10, 2001, 7:28 PM CDT for Cass County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Oct 10, 2001, 7:28 PM CDT (00:28 UTC)
Expired
Oct 10, 2001, 8:00 PM CDT
In force
32 min
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Cass County, TX

The radar

The Shreveport radar (KSHV), 84 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2776 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2776 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
689 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
1.8
Supercell composite
8.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

322 
WUUS54 KSHV 110027
SVRSHV
TXC067-110100-
/NEW.KSHV.SV.W.0055.110028-110100/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
728 PM CDT WED OCT 10 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CASS COUNTY IN NORTHEAST TEXAS

* UNTIL 800 PM CDT

* AT 728 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF
  ATLANTA...MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTHWEST OF ATLANTA AT 735 PM CDT
  5 MILES NORTHWEST OF QUEEN CITY AT 740 PM CDT

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  CASS COUNTY IN NORTHEAST TEXAS
UNTIL 800 PM CDT.

LAT...LON 3307 9443 3294 9428 3321 9404 3325 9429

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 10, 2:45 PM CDT, 4 hours 43 minutes earlier.

Area forecast discussion, Oct 10, 2:45 PM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
245 PM CDT WED OCT 10 2001

THE AFTERNOON SURFACE ANALYSIS SHOWS LITTLE MOVEMENT ON THE FRONT
FROM THIS MORNING...AS THE FRONT IS STILL POSITIONED NEAR A
TUL...SPS LINE.

A WET FORECAST IS ON TAP THE NEXT COUPLE OF DAYS...AS THE CURRENT
SYSTEM WILL PUSH THROUGH TONIGHT AND THURSDAY...WHILE ANOTHER SYSTEM
SHOWN BY THE MRF IS MOVING IN LATE FRIDAY.

WILL FOLLOW THE ETA IN THE SHORT TERM FORECAST ALTHOUGH WE HAVE NO
BOUNDARY LAYER MOISTURE.  BASED ON THE SHV MORNING SOUNDING THE
LOWER LEVELS ARE ALREADY WET...AND ARE LIKELY TO REMAIN THAT WAY
THROUGH THE PERIOD.  THE ETA SHOWS THE FRONT MOVING INTO THE AREA
AROUND MIDNIGHT TONIGHT...MAKING ITS EXIT FROM THE AREA THURSDAY
AFTERNOON.  THE 1000-500MB MEAN RH IS WET WITH THIS FRONT...SO RAIN
IS ALMOST A GUARANTEE.  HOWEVER RAIN WILL BE LIMITED OUT AHEAD OF
THE BOUNDARY...AS LIFT WILL BE PRETTY MUCH CONFINED TO THE FRONT.  A
FEW STRONG THUNDERSTORMS WILL BE ALONG THE MAIN SQUALL LINE...BUT
SEVERE WEATHER WITH THIS SYSTEM WILL BE ISOLATED ACROSS OUR
AREA...AS BEST DYNAMICS ARE WELL TO THE NORTH.

IN THE EXTENDED...THE MRF SHOWS A DEEPER UPPER LEVEL TROUGH
APPROACHING THE AREA FRIDAY NIGHT. A WET START TO WEEKEND WILL BE
FORECAST...THEN CLEARING QUICKLY SUNDAY AS COOL WEATHER RETURNS.

PRELIMS...

SHV 72/74/64/74 6942
MLU 71/74/64/75 7+62
TXK 67/72/59/72 +522
TYR 68/72/63/73 8722
LFK 74/75/64/75 5953

ELEVEN

.SHV...NONE.

In the hours before

Local storm report, Oct 10, 6:43 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
643 PM CDT WED OCT 10 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0540 PM    MANCHESTER                TX   1.75 INCH HAIL
10/10/01   RED RIVER                      GOLFBALL SIZE HAIL
                                          COVERING THE GROUND.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

0550 PM    6 NE MANCHESTER           TX   1.75 INCH HAIL
10/10/01   RED RIVER                      GOLFBALL SIZE HAIL
                                          REPORTED AT WOODLAND
                                          FARMS. REPORTED BY LAW
                                          ENFORCEMENT.
Local storm report, Oct 10, 7:00 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
700 PM CDT WED OCT 10 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0623 PM    5 W IDABEL                OK   .75 INCH HAIL
10/10/01   MCCURTAIN                      DIME SIZE HAIL.  REPORTED
                                          BY LAW ENFORCEMENT.
Local storm report, Oct 10, 7:04 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
704 PM CDT WED OCT 10 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0700 PM    5 E DIERKS                AR   .75 INCH HAIL
10/10/01   HOWARD                         DIME SIZE HAIL.  REPORTED
                                          BY LAW ENFORCEMENT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 3:07 AM CDTFlash Flood WarningSHVCass4 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.